Alert archive / Wyoming / High Wind Watches in 2011
High Wind Watch 3, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Jan 5, 2011, 3:47 AM MST for 4 counties in Wyoming. It took effect at Jan 5, 2011, 10:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 5, 2011, 3:47 AM MST (10:47 UTC)
- In effect from
- Jan 5, 2011, 10:00 PM MST
- Expired
- Jan 5, 2011, 4:32 PM MST
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 10:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 10.8 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1637 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
682 WWUS75 KCYS 051047 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 347 AM MST WED JAN 5 2011 ...STRONG WINDS WILL AFFECT PARTS OF SOUTHEAST WYOMING THROUGH THURSDAY MORNING... .STRONG WESTERLY WINDS WILL CONTINUE IN THE UPPER ATMOSPHERE OVER THE REGION THROUGH THURSDAY MORNING. AT THE SAME TIME...THERE WILL BE A LARGE DIFFERENCE IN SURFACE PRESSURE ACROSS THE CENTRAL ROCKIES. THE RESULT WILL BE WESTERLY WINDS GUSTING AS HIGH AS 65 MPH OVER AND NEAR THE SOUTHERN LARAMIE RANGE AND IN THE ARLINGTON AREA THROUGH THURSDAY MORNING. THE STRONG WINDS WILL DECREASE SOME THIS EVENING OVER THE AREA. AFTER THE BRIEF BREAK...WINDS WILL AGAIN INCREASE OVER AND NEAR THE SOUTHERN LARAMIE RANGE AND THE ARLINGTON AREA LATE THIS EVENING AND CONTINUE THROUGH THURSDAY MORNING. WYZ106-110-116-117-051900- /O.NEW.KCYS.HW.A.0003.110106T0500Z-110106T1900Z/ /O.CON.KCYS.HW.W.0002.000000T0000Z-110106T0000Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 347 AM MST WED JAN 5 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH THURSDAY MORNING. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * TIMING...THE WARNING AND STRONG WINDS WILL CONTINUE THROUGH 5 PM. AFTER A BRIEF BREAK...WINDS WILL ONCE AGAIN BECOME STRONG LATE THIS EVENING AND CONTINUE THROUGH THURSDAY MORNING. * WINDS...WEST AT 35 TO 50 MPH WITH GUSTS UP TO 65 MPH. * IMPACTS...VERY STRONG WINDS AND SUDDEN GUSTS WILL MAKE TRAVEL HAZARDOUS FOR THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES. THE STRONG WINDS WILL PRODUCE LOCAL AREAS OF BLOWING SNOW WHICH WILL GREATLY REDUCE VISIBILITIES TO LESS THAN A MILE AND MAY CREATE SLICK AREAS ON ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WEILAND
2 follow-up statements
684 WWUS75 KCYS 051747 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1047 AM MST WED JAN 5 2011 ...STRONG WINDS WILL AFFECT PARTS OF SOUTHEAST WYOMING THROUGH THURSDAY MORNING... .STRONG WESTERLY WINDS WILL CONTINUE IN THE UPPER ATMOSPHERE OVER THE REGION THROUGH THURSDAY MORNING. AT THE SAME TIME...THERE WILL BE A LARGE DIFFERENCE IN SURFACE PRESSURE ACROSS THE CENTRAL ROCKIES. THE RESULT WILL BE WESTERLY WINDS GUSTING AS HIGH AS 65 MPH OVER AND NEAR THE SOUTHERN LARAMIE RANGE AND IN THE ARLINGTON AREA THROUGH LATE THIS AFTERNOON. THE STRONG WINDS WILL DECREASE SOME THIS EVENING...BUT WILL AGAIN INCREASE OVER AND NEAR THE SOUTHERN LARAMIE RANGE AND THE ARLINGTON AREA LATE THIS EVENING AND CONTINUE THROUGH THURSDAY MORNING. WYZ106-110-116-117-060615- /O.CON.KCYS.HW.W.0002.000000T0000Z-110106T0000Z/ /O.CON.KCYS.HW.A.0003.110106T0500Z-110106T1900Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 1047 AM MST WED JAN 5 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... ...HIGH WIND WATCH REMAINS IN EFFECT FROM 10 PM MST THIS EVENING THROUGH THURSDAY MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. A HIGH WIND WATCH REMAINS IN EFFECT FROM 10 PM MST THIS EVENING THROUGH THURSDAY MORNING. * TIMING...STRONG WINDS WILL CONTINUE THROUGH LATE THIS AFTERNOON. AFTER A BRIEF LULL...WINDS WILL ONCE AGAIN BECOME STRONG LATE THIS EVENING AND CONTINUE THROUGH THURSDAY MORNING. * WINDS...WEST AT 35 TO 50 MPH WITH GUSTS UP TO 65 MPH. * IMPACTS...VERY STRONG WINDS AND SUDDEN GUSTS WILL MAKE TRAVEL HAZARDOUS FOR THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES. THE STRONG WINDS WILL PRODUCE LOCAL AREAS OF BLOWING SNOW WHICH WILL GREATLY REDUCE VISIBILITIES TO LESS THAN A MILE AND MAY CREATE SLICK AREAS ON ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
281 WWUS75 KCYS 052332 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 432 PM MST WED JAN 5 2011 ...STRONG WINDS WILL AFFECT PARTS OF SOUTHEAST WYOMING THROUGH THURSDAY MORNING... .STRONG WEST WINDS WILL CONTINUE IN THE UPPER ATMOSPHERE THROUGH THURSDAY MORNING. AT THE SAME TIME...THERE WILL BE A LARGE DIFFERENCE IN SURFACE PRESSURE ACROSS THE CENTRAL ROCKIES. THE RESULT WILL BE WEST WINDS GUSTING AS HIGH AS 65 MPH OVER AND NEAR THE SOUTHERN LARAMIE RANGE AND IN THE ARLINGTON AREA THROUGH THURSDAY MORNING. WYZ106-110-116-117-061900- /O.CAN.KCYS.HW.A.0003.110106T0500Z-110106T1900Z/ /O.EXT.KCYS.HW.W.0002.000000T0000Z-110106T1900Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 432 PM MST WED JAN 5 2011 ...HIGH WIND WARNING NOW IN EFFECT UNTIL NOON MST THURSDAY... ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WATCH. THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL NOON MST THURSDAY. * TIMING...STRONG WINDS WILL CONTINUE THROUGH THURSDAY MORNING. * WINDS...WEST AT 35 TO 50 MPH WITH GUSTS UP TO 65 MPH. * IMPACTS...VERY STRONG WINDS AND SUDDEN GUSTS WILL MAKE TRAVEL HAZARDOUS FOR THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES. THE STRONG WINDS WILL PRODUCE LOCAL AREAS OF BLOWING SNOW WHICH WILL GREATLY REDUCE VISIBILITIES TO LESS THAN A MILE AND MAY CREATE SLICK AREAS ON ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ RUBIN
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Jan 5, 3:28 AM MST, 19 minutes earlier.
Area forecast discussion, Jan 5, 3:28 AM MST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
328 AM MST WED JAN 5 2011
.SHORT TERM...TODAY THROUGH THURSDAY NIGHT...
WINDS WILL CONTINUE TO BE THE MAIN WEATHER ISSUE FOR THE CWA
THROUGH THURSDAY. WINDS OVER AND NEAR THE SOUTHERN LARAMIE RANGE
AND IN THE KARL AREA...WHERE THE CURRENT HIGH WIND WARNING EXISTS...
HAVE BEEN GUSTING BETWEEN 55 AND 70 MPH SINCE THE LATE EVENING.
HEIGHTS ALOFT WILL CONTINUE TO SLOWLY RISE OVER THE ROCKIES WITH
A BROAD RIDGE OF HIGH PRESSURE OVER THE WESTERN PART OF THE
NATION BY 12Z FRIDAY. THE CWA WILL BE UNDER THE INFLUENCE OF
FAIRLY FAST NORTHWEST FLOW ALOFT ESPECIALLY THROUGH THURSDAY. A
SHORTWAVE TROUGH WILL MOVE ACROSS THE CWA THIS AFTERNOON AND
EVENING WITH A WEAKER SHORTWAVE TROUGH EXPECTED FOR THURSDAY
AFTERNOON AND EVENING. THE RESULT WILL BE PERIODS OF CONSIDERABLE
MID AND HIGH LEVEL CLOUDS OVER THE CWA WITH SOME LIGHT SNOW OR
FLURRIES OVER THE HIGHER ELEVATIONS OF THE SNOWY RANGE. SURFACE
HIGH PRESSURE WILL REMAIN CENTERED OVER THE AREA FROM NORTHWEST
COLORADO TO SOUTHERN IDAHO THROUIGH THURSDAY NIGHT. A TIGHT
SURFACE PRESSURE GRADIENT WILL PERSIST FOR TODAY. THAT GRADIENT
RELAXES THIS EVENING AND THEN TIGHTENS ONCE AGAIN LATE THIS
EVENING THROUGH THURSDAY MORNING. THAT WILL BE AS A RESULT OF
SURFACE PRESSURES LOWERING OVER AND TO THE NORTH OF THE CWA WITH
THE PASSAGE OF A SURFACE LOW MOVING ACROSS WESTERN AND CENTRAL
CANADA. THAT SCENARIO FITS WITH THE DECREASE AND INCREASE ONCE
AGAIN OF THE LOW LEVEL HEIGHT DIFFERENCES BETWEEN KCAG AND KCPR.
THROUGH THURSDAY...THE 700 MB WINDS FROM THE MODELS RANGE FROM
35 TO 50 KNOTS OVER THE WYOMING PART OF THE CWA. WILL KEEP
THE HIGH WIND WARNING GOING FOR OVER AND NEAR THE SOUTHERN
LARAMIE RANGE AND THE KARL AREA THROUGH 00Z. IN THIS CASE...
WITH THE POSSIBLE BREAK IN THE STRONGER WINDS WILL ISSUE A HIGH
WIND WATCH FOR THAT SAME AREA FOR LATE THIS EVENING THROUGH 19Z
THURSDAY. TEMPERATURES WILL CONTINUE TO SLOWLY MODERATE OVER
THE CWA DUE TO THE DOWNSLOPE WINDS AND WARMING AT 700 MB. THE
WARMING WILL MITIGATE SOMEWHAT THE BLOWING SNOW THREAT OVER AND
WEST OF THE LARAMIE RANGE STARTING THIS AFTERNOON.
.LONG TERM...FRIDAY THROUGH WEDNESDAY...
MAIN FEATURE IN THE EXTENDED CONTINUES TO BE THE COLD FRONT THAT
IS FORECAST TO MOVE THROUGH THE AREA SATURDAY AFTERNOON/SUNDAY.
GFS SEEMS TO HAVE GOTTEN A KINK IN ITS SOLUTION WITH THIS
FRONT...KEEPING IT WELL NORTH OF WYOMING AND KEEPING IT NORTH
THROUGH SUNDAY. THIS IS TOTALLY DIFFERENT FROM WHAT IT SHOWED 24
HOURS AGO. WENT MORE WITH THE ECMWF...WHICH BRINGS THE FRONT
THROUGH SATURDAY NIGHT INTO SUNDAY MORNING. ECMWF SHOWING A GOOD
SWATH OF QPF OVER NORTHEAST COLORADO INTO THE PANHANDLE WITH .3 TO
.4 INCHES QPF SUNDAY AFTERNOON AND EVENING. MAY NEED SOME
HEADLINES LATER THIS WEEK FOR SUNDAY IF THIS SOLUTION CONTINUES.
VERY COLD TEMPERATURES STILL FORECAST BEHIND THE FRONT WITH 700MB
TEMPERATURES DROPPING TO -16C ACROSS CENTRAL WYOMING SUNDAY
AFTERNOON AND STAYING IN THE -18 TO -22C RANGE THROUGH TUESDAY.
CONTINUED TO UNDERCUT GUIDANCE ON TEMPERATURES. MAY ONLY SEE
SINGLE DIGIT HIGHS MONDAY WEST OF THE LARAMIE RANGE WITH LOW TEENS
EAST. THIS COLD TREND CONTINUES TO AT LEAST WEDNESDAY BEFORE THE
WINDS SHIFT TO THE WEST AND SOUTHWEST.
&&
.AVIATION...12Z TAFS
VFR CONDITIONS TO CONTINUE WITH THE EXCEPTION OF RAWLINS...WHO
WILL SEE MVFR CONDITIONS ON AND OFF THROUGH THE DAY. GUSTY WINDS
TO CONTINUE ACROSS OUR WYOMING AIRPORTS AS 10K FOOT WINDS 50+KTS
THAT WILL MIX DOWN TO THE SURFACE.
&&
.FIRE WEATHER...
TEMPERATURES WILL CONTINUE TO SLOWLY WARM OVER THE CWA THROUGH
SATURDAY. MINIMUM RELATIVE HUMIDITIES WILL BE FROM 25 TO 35
PERCENT IN SOME AREAS EAST OF THE LARAMIE RANGE TODAY THROUGH
FRIDAY. THE CWA WILL BE DRY THROUGH THAT TIME WITH THE EXCEPTION
OF SOME AREAS OF LIGHT SNOW OR FLURRIES OVER THE HIGHER ELEVATIONS
OF THE SNOWY RANGE. THE MAIN FIRE WEATHER CONCERN WILL CONTINUE
TO BE THE STRONG WESTERLY WINDS OVER MAINLY THE WYOMING PART OF
THE CWA THROUGH THURSDAY. SOME GUSTS ALONG AND WEST OF THE
LARAMIE RANGE WILL BE BETWEEN 50 AND 60 MPH. A COLD FRONT WILL
MOVE ACROSS THE CWA SATURDAY NIGHT AND WILL USHER IN MUCH COLDER
TEMPERATURES AND A GOOD CHANCE OF SNOW WHICH WILL LAST INTO THE
MID PART OF NEXT WEEK.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING UNTIL 5 PM TODAY FOR WYZ106-WYZ110-WYZ116-
WYZ117.
HIGH WIND WATCH FROM 10 PM TONIGHT THROUGH NOON THURSDAY FOR
WYZ106-WYZ110-WYZ116-WYZ117.
NE...NONE.
&&
SHORT TERM/FIRE WEATHER...WEILAND
LONG TERM/AVIATION...CLAYCOMBHazardous weather outlook, Jan 4, 10:51 PM MST, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1051 PM MST TUE JAN 4 2011 WYZ103-105>107-110-115>118-051645- NORTH LARAMIE RANGE-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-NORTH SNOWY RANGE FOOTHILLS-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY- 1051 PM MST TUE JAN 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT WESTERLY WINDS WILL GUST AS HIGH AS 60 MPH OVER AND ALONG THE SOUTHERN LARAMIE RANGE AND THE ARLINGTON AREA FOR THE REST OF TONIGHT. A HIGH WIND WARNING IS IN EFFECT FOR THOSE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE HIGH WIND WARNING WILL CONTINUE THROUGH WEDNESDAY AFTERNOON AT 5 PM...WITH WINDS GUSTING TO 60 MPH. OUR NEXT CHANCE FOR SNOW LOOKS TO BE SATURDAY EVENING THROUGH SUNDAY AS A VERY COLD LOW PRESSURE SYSTEM MOVES THROUGH MONTANA...FORCING A COLD FRONT THROUGH WYOMING AND NEBRASKA PANHANDLE SATURDAY NIGHT. ACCUMULATING SNOWS ARE POSSIBLE ALONG AND BEHIND THE FRONT THROUGH SUNDAY. TEMPERATURES WILL STRUGGLE TO GET OUT OF THE TEENS MONDAY THROUGH WEDNESDAY. WIND CHILL TEMPERATURES ARE EXPECTED TO FALL WELL BELOW ZERO FOR THE FIRST PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT MEASURED GUSTS IN EXCESS OF 57 MPH TODAY AND WEDNESDAY. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-WYZ101-102-104-108-109-111>114- 119-051645- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-GOSHEN COUNTY- CENTRAL CARBON COUNTY-SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-EAST LARAMIE COUNTY- 1051 PM MST TUE JAN 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY OUR NEXT CHANCE FOR SNOW LOOKS TO BE SATURDAY EVENING THROUGH SUNDAY AS A VERY COLD LOW PRESSURE SYSTEM MOVES THROUGH MONTANA...FORCING A COLD FRONT THROUGH WYOMING AND NEBRASKA PANHANDLE SATURDAY NIGHT. ACCUMULATING SNOWS ARE POSSIBLE ALONG AND BEHIND THE FRONT THROUGH SUNDAY. TEMPERATURES WILL STRUGGLE TO GET OUT OF THE TEENS MONDAY THROUGH WEDNESDAY. WIND CHILL TEMPERATURES ARE EXPECTED TO FALL WELL BELOW ZERO FOR THE FIRST PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WELAND
In the hours before
Local storm report, Jan 4, 9:53 PM MST, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
953 PM MST TUE JAN 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
01/04/2011 M58 MPH CARBON WY DEPT OF HIGHWAYS
SUSTAINED WIND 45 MPH.
0942 PM HIGH SUST WINDS VEDAUWOO 41.15N 105.40W
01/04/2011 M41 MPH ALBANY WY COUNTY OFFICIAL
&&
DDEALLocal storm report, Jan 4, 11:16 PM MST, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1116 PM MST TUE JAN 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1031 PM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
01/04/2011 M64 MPH CARBON WY DEPT OF HIGHWAYS
SUSTAINED WINDS WERE AT 53 MPH.
1040 PM NON-TSTM WND GST BORDEAUX 41.95N 104.95W
01/04/2011 M51 MPH PLATTE WY DEPT OF HIGHWAYS
SUSTAINED WINDS WERE AT 31 MPH.
1047 PM NON-TSTM WND GST VEDAUWOO 41.15N 105.40W
01/04/2011 M50 MPH ALBANY WY DEPT OF HIGHWAYS
SUSTAINED WINDS WERE AT 41 MPH.
&&
MWEILANDLocal storm report, Jan 5, 12:16 AM MST, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1216 AM MST WED JAN 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1146 PM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
01/04/2011 M60 MPH CARBON WY DEPT OF HIGHWAYS
SUSTAINED WINDS WERE AT 50 MPH.
1146 PM NON-TSTM WND GST BORDEAUX 41.95N 104.95W
01/04/2011 M51 MPH PLATTE WY DEPT OF HIGHWAYS
SUSTAINED WINDS AT 37 MPH.
1146 PM NON-TSTM WND GST 5 SSW I-80 EXIT 345 41.03N 105.16W
01/04/2011 M58 MPH LARAMIE WY MESONET
SUSTAINED WINDS WERE AT 40 MPH.
1146 PM NON-TSTM WND GST VEDAUWOO 41.15N 105.40W
01/04/2011 M41 MPH ALBANY WY DEPT OF HIGHWAYS
SUSTAINED WINDS WERE AT 36 MPH.
1146 PM NON-TSTM WND GST WHITAKER 41.41N 104.87W
01/04/2011 M46 MPH LARAMIE WY DEPT OF HIGHWAYS
SUSTAINED WINDS WERE AT 35 MPH.
1146 PM NON-TSTM WND GST 4 ESE I-80 EXIT 345 41.08N 105.04W
01/04/2011 M47 MPH LARAMIE WY MESONET
SUSTAINED WINDS WERE AT 32 MPH.
&&
MWEILANDLocal storm report, Jan 5, 1:26 AM MST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
126 AM MST WED JAN 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 AM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
01/05/2011 M56 MPH CARBON WY DEPT OF HIGHWAYS
SUSTAINED WINDS AT 40 MPH.
1255 AM NON-TSTM WND GST BORDEAUX 41.95N 104.95W
01/05/2011 M52 MPH PLATTE WY DEPT OF HIGHWAYS
WINDS WERE SUSTAIJED AT 37 MPH.
1255 AM NON-TSTM WND GST 11 SSE GARRETT 41.97N 105.52W
01/05/2011 M51 MPH ALBANY WY PARK/FOREST SRVC
SISTAINED WINDS WERE AT 32 MPH.
1255 AM NON-TSTM WND GST 4 SSW I-25 EXIT 7 41.05N 104.89W
01/05/2011 M47 MPH LARAMIE WY DEPT OF HIGHWAYS
SUSTAIJED WINDS WERE AT 37 MPH.
1255 AM NON-TSTM WND GST 4 ESE I-80 EXIT 345 41.08N 105.04W
01/05/2011 M63 MPH LARAMIE WY MESONET
SUSTAINED WINDS WERE AT 48 MPH,
1255 AM NON-TSTM WND GST WHITAKER 41.41N 104.87W
01/05/2011 M47 MPH LARAMIE WY DEPT OF HIGHWAYS
SUSTAINED WINDS WERE AT 37 MPH.
1255 AM NON-TSTM WND GST VEDAUWOO 41.15N 105.40W
01/05/2011 M47 MPH ALBANY WY DEPT OF HIGHWAYS
SUSTAINED WINDS WERE AT 39 MPH.
1255 AM NON-TSTM WND GST 5 SSW I-80 EXIT 345 41.03N 105.16W
01/05/2011 M61 MPH LARAMIE WY MESONET
SUSTAINED WINDS WERE AT 48 MPH.
&&
MWEILANDLocal storm report, Jan 5, 2:20 AM MST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
220 AM MST WED JAN 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM NON-TSTM WND GST 5 SSW I-80 EXIT 345 41.03N 105.16W
01/05/2011 M55 MPH LARAMIE WY MESONET
WINDS WERE SUSTAINED AT 52 MPH.
0155 AM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
01/05/2011 M62 MPH CARBON WY DEPT OF HIGHWAYS
WINDS WERE SUSTAINED AT 45 MPH.
0155 AM NON-TSTM WND GST BORDEAUX 41.95N 104.95W
01/05/2011 M49 MPH PLATTE WY DEPT OF HIGHWAYS
SUSTAINED WINDS WERE AT 27 MPH.
0155 AM NON-TSTM WND GST 4 SSW I-25 EXIT 7 41.05N 104.89W
01/05/2011 M51 MPH LARAMIE WY DEPT OF HIGHWAYS
WINDS WERE SUSTAIJED AT 38 MPH.
0155 AM NON-TSTM WND GST 4 ESE I-80 EXIT 345 41.08N 105.04W
01/05/2011 M70 MPH LARAMIE WY MESONET
WINDS WERE SUSTAIJED AT 55 MPH.
&&
MWEILANDNearby
High Wind Watches in Wyoming, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.